Current Drug Safety

Dr. Seetal Dodd
University of Melbourne
Geelong, 3220


Human Growth Hormone Induced Cholestatic Hepatitis in a Growth Hormone Deficient Patient with Short Stature

Author(s): Mozhghan Zahmatkeshan, Zohre Karamizadeh, Bita Geramizadeh and Ahad Eshraghian

Affiliation: Department of Internal Medicine, Namazi hospital, Shiraz University of Medical Sciences, Shiraz, Iran.

Keywords: Cholestatic hepatitis, human growth hormone, growth hormone deficiency.


Case Description: We report a patient with growth hormone deficiency that developed cholestatic hepatitis during treatment with recombinant human growth hormone (HGH). The patient developed jaundice and pruritus during treatment with growth hormone. She did not use any other medications. Her jaundice and pruritus were disappeared and liver enzyme disturbances were normalized after HGH discontinuation.

Conclusion: Clinician should be aware of this potential adverse drug reaction and frequent checking of liver enzymes is recommended in patients treating with HGH.

Order Reprints Order Eprints Rights & PermissionsPrintExport

Article Details

Page: [63 - 64]
Pages: 2
DOI: 10.2174/1574886308666131217115453